Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Asked to take AKT4, TBPCR, AFB tests show negative. Why have the medicines been prescribed?

hi, I am animesh, from howrah,India. my wife was suffering from cist on right overy. size 3.6 cm. dr. operted it by laproscopy . But after 4th week infection took place.DRs used different types of antibiotics .no result. PUS was passing continuously.dr usde tab loxof and azimox and then rcinex 450. sometimes it shown some improvement but position remains same. by this way 5months already passed. finally Dr used AKT4 but so far pathologcal report of PUS culture,AFB test, TBPCR report all are shown negetive. that is my point of concern? now DR advised to take AKT4 for 3months along with bactrim d.s. and bicosule. she has elergic problems which try to controll through diet. Now, my questions are 1.How shoud I confirm about TB 2.will she continue AKT4 {already taken for13 days} there any alternate ? Test to confirm TB disease . 4.what is it side effect?
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  245
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Hi Mr. Animesh Patra,
thanks for writing in.
many a times organism of TB cannot be found though we have to use anti-tubercular drugs depending upon the clinical background.
post-operatively NTM ( non-tubercular mycobacterial) infection is increasing now. I have seen many such cases in a renouned hospital in kolkata. I dont know what type of culture of the pass had been done. It should be mycobacterial culture BACTEC of the pass that will grow mycobacteria though may take time upto 6 weeks. Culture is the only to confirm your TB diagnosis.
Yes i think she should continue AKT4 as she already started. It means nothing to stop it in the mid-way.
alternate regime is already been tried by your physician.
ATD has many side effects like nausea, vomiting, liver derangement, visual problems, hyperuricemia, peripheral neuropathy. but in the dose of AKT4 nothing serious usually happens. but if any complication arises please do consult your doctor immediately and better to have a monthly LFT measurement.
thank you
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor